Login      Sign Up
 

Q. What is the reason for high vitamin B12 levels?

Answered by Dr. Parth R Goswami.


New
Do you have a question on Vitamin B12 or Health Drink? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I am 41 years old and just had lab work done and all tests came back great other than B12 which was 1243. But RBC, WBC, and everything were perfect. Is this a huge concern?


Related Questions:
Can vitamin B12 deficiency cause chest pain?
My vitamin B12 is high. How can I lower it?
Can Vitamin B12 improve my low platetlet count?
 

Dr. Parth R Goswami
M.B.B.S., M.D
Hematology, Pathology

Hello,

Welcome to icliniq.com.

Your vitamin B12 level is slightly high. In such cases, hematological profile, liver, and kidney profile have to be checked. I want to check your full CBC and peripheral smear examination report as well. So, kindly upload it so that I can comment on that. Kindly provide me one important history about B12 supplements intake. If you had taken the B12 supplement before the test then that also can simply elevate your B12. It is not a huge concern usually. Vitamin B12 is water soluble vitamin and it can be excreted through urine usually. After checking your reports, I will comment further.

 

Thank you doctor,

I drink a lot of energy drinks. But no supplement.

 

Dr. Parth R Goswami
M.B.B.S., M.D
Hematology, Pathology

Hello,

Welcome back to icliniq.com.

I have checked your attached report (attachment removed to protect patient identity). Your hemoglobin, total count, platelet counts all are within limit. So myeloproliferative neoplasm seems very less likely. We can exclude it. Second, your liver and kidney profile report also is absolutely normal. So liver and kidney disease also can be excluded. So we can effectively rule out three important causes of high B12. As your kidney is working properly, your B12 can be excreted in urine. So no need to worry according to my opinion. Can you check your energy drink content?

 

Thank you doctor,

There have been many days where I drink 2 to 4 of them.

 

Dr. Parth R Goswami
M.B.B.S., M.D
Hematology, Pathology

Hello,

Welcome back to icliniq.com.

No need to take in that much quantity. Occasional drinking of it is allowable. Rather you can take healthy diet and more fruits. But anyway do not worry regarding high B12. Your reports are normal. And I am not suspecting any major underlying health problem. Do not worry.

 

Thank you doctor,

I am relieved now and my reports too came back normal.

 

Dr. Parth R Goswami
M.B.B.S., M.D
Hematology, Pathology

Hi,

Welcome back to icliniq.com.

So, no need to worry. Good luck. I suggest you take natural fruit juices rather than energy drinks.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


My vitamin B12 is high. How can I lower it?
Query: Hi doctor, As I took master health blood test and in the result, my vitamin B12 is high. How can I lower it? I am afraid of this. Please help me.  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. Kindly provide me any other clinical complaint if you have. Kindly mention whether you have taken any vitamin B12 supplement or tablet or injection? Attach your all reports to give more comment. Usually, liver disease, kidney disease, B12 intake, myeloproliferative n...  Read Full »
 
What is the exact dose of Meftal-P for a 22 months old?
Query: Hi doctor, My daughter got fever since last night. It has been 24 hours and her fever is between 102 and 103.5 degree Fahrenheit. She has no other symptom till now. She is 22 months old. We are giving her Fevago drops. What can we do for her?  Read Full »
Dr. Prashant Kumar Singh
Child Health Specialist

Answer: Hello, Welcome to icliniq.com. This could be a viral fever, so continue giving Paracetamol that is Fevago every 4 to 5 hours irrespective of fever. If fever is above 101 degree Fahrenheit, then start tepid sponging and give Meftal-P syrup (Mefenamic acid) instead of Paracetamol. If the fever...  Read Full »
 
I am using Refresh eye drops for five years. Will it be a problem?
Query: Hello doctor, I am a 66-year-old male with no hypertension and non-diabetic. Since many years I have the dry eye problems and have been using Refresh tears drops or Refresh Liquigel. Last year, I developed frequent twitching of eyes and eye specialist prescribed the same eye drops and fish oil 1200...  Read Full »
Dr. Manjunath Natarajan
Eye Care Ophthalmologist

Answer: Hi, Welcome to icliniq.com. You seem to be suffering from what we call myokymia. It is a benign twitching of the eyelids. It has been known to be associated with dry eye and other ocular surface disorders. The other know factors which cause and aggravate it are drinking coffee or tea, working outd...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


My nose is always blocked and has mucus. Kindly help.
Hello doctor,My nose is always blocked and have mucus, from past four months. To open up my nostrils, I have to use Otri ...Read more »
Child is showing tantrums and speaking bad words. Kindly help.
Hello doctor, My child is 2.7 years old but is very aggressive and does what should not be done. Never listens, shows t ...Read more »
Folic Acid - Uses | Dosage | Side effects | Drug Interactions | Warnings
Folic acid is the synthetic form of folate, which is a water-soluble vitamin B9. It is the crucial ingredient in the syn ...Read more »
 
 

Also Read Answers From